Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Apr, 1969, Volume 37, Issue 2

A Nonlinear, Maximum Likelihood Estimate of the Liquidity Trap<324:ANMLEO>2.0.CO;2-G
p. 324-332

Howard W. Pifer

Recent articles in Econometrica have questioned whether the empirical evidence from time series data supports the Keynesian hypothesis of the existence of a liquidity trap for low interest rates. This paper proposes a method by which one can obtain the maximum likelihood estimate of the minimum interest rate without imposing a priori constraints upon the parameters in the demand for money equation. Alternative estimating procedures are considered and found to yield consistent estimates of the interest rate floor.

Log In To View Full Content

Journal News